Journal of Differential Geometry

Curvature varifolds with boundary

Carlo Mantegazza

Full-text: Open access

Article information

J. Differential Geom., Volume 43, Number 4 (1996), 807-843.

First available in Project Euclid: 26 June 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 49Q20: Variational problems in a geometric measure-theoretic setting
Secondary: 58E99: None of the above, but in this section


Mantegazza, Carlo. Curvature varifolds with boundary. J. Differential Geom. 43 (1996), no. 4, 807--843. doi:10.4310/jdg/1214458533.

Export citation


  • [1] L. Ambrosio, A new proof of the SBV compactness theorem, Calc. Var. 3 (1995).
  • [2] L. Ambrosio, Variational problems in SBV, Acta Appl. Math. 17 (1989) 1-40.
  • [3] G. Anzellotti, S. Delladio and; G. Scianna, BV functions over rectifiable currents, Ann. Mat. Pura Appl., Dip. Mat. Univ. Firenze, to appear.
  • [4] G. Buttazzo and L. Fredd, Functionals defined on measures and applications to non equi-uniformly elliptic problems, Ann. Mat. Pura Appl. (4), 159 (1991) 133-149.
  • [5] E. De Giorgi, Su una teoria generale della misura (r --)-dimensionale in uno spazio euclideo a r dimensioni, Ann. Mat. Pura Appl. (4), 36 (1954) 191-213.
  • [6] G. Buttazzo and L. Fredd, Nuoi teoremi relativi alle misure (r-l)-dimensionali in uno spazio euclideo a r dimensioni, Ricerche Mat. 4 (1955) 95-113.
  • [7] L. C. Evans and R. F. Gariepy, Lectures notes on measure theory and fine properties of functions, CRC Press, Ann Arbor, 1992.
  • [8] H. Federer, Geometric measure theory, Springer, New York, 1969.
  • [9] M. Giaquinta, G. Modica and J. Soucek, Cartesian currents, weak diffeomorphisms and existence theorems in nonlinear elesticity, Arch. Rational Mech. Anal. 106 (1986) 97-159.
  • [10] F. Morgan, Geometric measure theory-a beginner's guide, Academic Press, Boston, 1988.
  • [11] F. Morgan, Surfaces minimizing area plus lenght of singular curves, Proc. Amer. Math. Soc. 122 (1994) 1153-1161.
  • [12] F. Morgan, Clusters minimizing area plus lenght of singular curves, Math. Ann., to appear.
  • [13] W. K. Allard and F. J. Almgren, The structure of stationary onedimensional varifolds with positive density, Invent. Math. 34 (1976) 83-97.
  • [14] Geometric measure theory and the calculus of variations, Proc. Sympos. Pure Math. Amer. Math. Soc. (ed. W. K. Allard and F. J. Almgren) Vol. 44, 1985.
  • [15] W. K. Allard, First variation of a varifold, Ann. of Math. 95 (1972) 417-491.
  • [16] W. K. Allard, First variation of a varifold-boundary behaviour, Ann. of Math. 101 (1975) 418-446.
  • [17] F. J. Almgren, The theory of varifolds, Notes, Princeton Univ. Press, Princeton, NJ, 1965.
  • [18] K. A. Brakke, The motion of a surface by its mean curvature, No. 20, Math. Notes, Princeton Univ. Press, Princeton, NJ, 1978.
  • [19] J. Duggan, Regularity theorems for varifolds with mean curvature, Austral. Nat. Univ., Canberra, 1984.
  • [20] R. Hardt and L. Simon, Seminar on geometric measure theory, Birkhauser, Basel, 1986.
  • [21] J. Pitts, Existence and regularity of minimal submanifolds in Riemannian manifolds, No. 27, Math. Notes, Princeton Univ. Press., Princeton, NJ, 1984.
  • [22] L. Simon, Lectures on geometric measure theory, Proc. Centre Math. Anal., Austral. Nat. Univ., Vol. 3, 1983.
  • [23] W. M. Boothby, An introduction to differential manifolds and Riemannian geometry, Academic Press, London, 1975.
  • [24] M. Do Carmo, Differential Geometry of Curves and Surfaces, Prenties- Hall, Enylewood Cliffs, NJ, 1976.
  • [25] J. E. Hutchinson, Second fundamental form for varifolds and the existence of surfaces minimizing curvature, Indiana Univ. Math. J. 35 (1986) 45-71.
  • [26] J. E. Hutchinson, C1)Q! multiple function regularity and tangent cone behaviour for varifolds with second fundamental form in IP, Geometric Measure Theory and the Calculus of Variations, Amer. Math. Soc, Proc. Sympos. Pure Math. Vol.44, 1985, 281-306.
  • [27] J. E. Hutchinson, Some regularity theory for curvature varifolds, Miniconference on geometry and partial differential equations, Proc. Centre Math. Analysis, Austral. Nat. Univ., Vol. 12, 1987, 60-66.
  • [28] D. Mumford and J. Shah, Optimal approximation by piecewise smooth functions and associated variational problems, Comm. Pure Appl. Math. 17 (1989) 577-685.